Hello, I am a 49year old female and experienced hair loss on my scalp for about a year but much more noticeable in the last 6 months. I have been on Effexor for about 4 years and have been up and down in dosage as high as 225mg and as low as 75mg. I also started taking soriatane for my psoriasis about a year ago. My dermatologists thinks that it is the soriatane that is causing the hair loss, not the Effexor. Can you tell me what the more likely medication would be?
Many medications have the potential for hair loss as its side effect. Before changing any medication regimen you should consult your doctor. There is no way to tell which medication may be the cause of your hair loss, and in fact, it may not even be the medication. You may also consider if there are any medical causes of hair loss. These are the things that you should be discussing with your doctor (see the Female Hair Loss category for more).